MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL AGILITY .014 205CM SOFT; WIRE, GUIDE, CATHETER, NEUROVASCULAR

MEDOS INTERNATIONAL SARL AGILITY .014 205CM SOFT; WIRE, GUIDE, CATHETER, NEUROVASCULAR
Model Number 614-482
Medical Device Problem Codes Fracture (1260); Stretched (1601); Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers ref.No: (b)(4).Procode is mof/dqx.The device lot number is not available / not reported.The expiration date of the device is not known.The initial reporter phone and email address are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as other in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The device manufacture date is not known as the device lot number is not available / not reported.[photo analysis]: the photo included is of a thin wire with what appears to be a hook at one end; the wire is contained in a plastic bag.It cannot be conclusively determined what condition the device is in.A hook condition is observed but it cannot be determined what caused it or if the device is fractured / broken.Further investigation will be performed when the device is returned for evaluation and analysis.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure with the target at the right transverse venous dominant sinus without any anatomical variations, the 0.014in.X 205cm agility 14 soft steerable guidewire (614482 / lot# unknown) was flushed, prepared, and shaped gently.Heparinized saline flush (pressure) was use with a close system created by the rotating hemostasis valve (rhv).The device was used and prepped in accordance with the instructions for use (ifu).The intact wire was introduced atraumatically into the concomitant excelsior xt-27 microcatheter (stryker) using the introducer provided.The wire would not torque in the patients vein.It was taken out and there is an unraveling at the tip of the wire approximately 1.5cm from the distal end.The wire was removed from the patient without any additional intervention, there was no fragment in the patient.There was no harm to the patient but there is the risk that the wire could have completely fractured and embolized in the patients body.It was reported that force was not applied during the handling of the wire; the cause of how it became unraveled is not known.A different wire was used with the same concomitant microcatheter and the procedure was completed.There was no report of any patient adverse event or complication.The patient was discharged and is reported to be doing fine.Additional information provided indicated that the agility guidewire was inspected prior to use and was observed to be normal and intact.There was no packaging or labeling issue.The inner pouch was securely sealed and there was no evidence of contamination.The reported device issue delayed the procedure by an additional 10 minutes.A photo of the complaint device was included in the complaint.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.Conclusion: the healthcare professional reported that during the procedure with the target at the right narrow / stenosed transverse venous dominant sinus without any anatomical variations, the 0.014in.X 205cm agility 14 soft steerable guidewire (614482 / lot# unknown) was flushed, prepared, and shaped gently.Heparinized saline flush (pressure) was use with a close system created by the rotating hemostasis valve (rhv).The device was used and prepped in accordance with the instructions for use (ifu).The intact wire was introduced atraumatically into the concomitant excelsior xt-27 microcatheter (stryker) using the introducer provided.The wire would not torque in the patient¿s vein.It was taken out and there is an unraveling at the tip of the wire approximately 1.5cm from the distal end.The wire was removed from the patient without any additional intervention, there was no fragment in the patient.There was no harm to the patient but there is the risk that the wire could have completely fractured and embolized in the patient¿s body.It was reported that force was not applied during the handling of the wire; the cause of how it became unraveled is not known.A different wire was used with the same concomitant microcatheter and the procedure was completed.There was no report of any patient adverse event or complication.The patient was discharged and is reported to be doing fine.Additional information provided indicated that the agility guidewire was inspected prior to use and was observed to be normal and intact.There was no packaging or labeling issue.The inner pouch was securely sealed and there was no evidence of contamination.The reported device issue delayed the procedure by an additional 10 minutes.Additional information received on 09 february 2021 indicated that the agility guidewire did unraveled while inside the patient.The wire was not removed from the dispenser by the distal floppy end.There was no observed damage or kinked on the guidewire prior to insertion into the patient; it was not reshaped by the physician.The issue reported was during the first use, the guidewire was not used to treat another lesion prior to this event.The issue occurred at the beginning of the procedure; the physician was attempting to use the guidewire and it would not torque.The guidewire tip was visible on fluoroscopy throughout the procedure.There was difficulty tracking the guidewire through the vessel but no resistance / friction between the guidewire and the microcatheter.The additional information also indicated that the guide wire was not advanced through the struts of an existing stent, it was not torqued against resistance, and there was continuous flush maintained through the microcatheter.A photo of the complaint device was included in the complaint.The photo was reviewed by the product analysis lab.The photo included is of a thin wire with what appears to be a hook at one end; the wire is contained in a plastic bag.It cannot be conclusively determined what condition the device is in.A hook condition is observed but it cannot be determined what caused it or if the device is fractured / broken.The complaint device was returned and received for evaluation and analysis.The returned device was sent to the original equipment manufacturer (oem) for analysis.The investigational finding is documented below.Investigation summary: the non-sterile 0.014in.X 205cm agility 14 soft steerable guidewire was received.The sample was examined under microscopy.All three bonds were intact with no evidence of core wire fracture.The outer diameter (od) was measured with a digital micrometer (go-gauge) and was determined to be well within the 0.140-inch specification.There was a coil stretch noted just distal to the mid-joint; the stretched coil exposed the core wire underneath.Several slight bends and kinks were noted at several places along the length of the guidewire shaft.There was no unraveling of the coil nor was there any device fracture.The coil stretch was noted; the likely cause was a combination of patient and procedural conditions.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.The reported issue in the complaint that during the procedure that was targeting a right narrow / stenosed transverse venous dominant sinus, the physician was attempting to use the agility guidewire and it would not torque.The guidewire tip was visible under fluoroscopy throughout the procedure.There was difficulty tracking the guidewire through the vessel, but there was no but no resistance / friction between the guidewire and the microcatheter.Conclusion: per the analysis from the oem, the coil on the guidewire was found stretched in an area distal to the mid-joint.There was no evidence of the guidewire fracture.The torquing difficulty issue was also not confirmed.The stretched coil near the mid-joint is likely due to a combination of patient and procedural conditions.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: the code ¿no problem detected¿ code was used in investigation findings to indicate that the issue reported related to the guidewire fracture was not confirmed; there was no evidence found under microscopy of any fracture.This code corresponds with the ¿no device problem found¿ code used in the investigation conclusions.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 09 february 2021.[additional information]: the healthcare professional reported that during the procedure with the target at the right narrow / stenosed transverse venous dominant sinus without any anatomical variations, the 0.014in.X 205cm agility 14 soft steerable guidewire (614482 / lot# unknown) was flushed, prepared, and shaped gently.Heparinized saline flush (pressure) was use with a close system created by the rotating hemostasis valve (rhv).The device was used and prepped in accordance with the instructions for use (ifu).The intact wire was introduced atraumatically into the concomitant excelsior xt-27 microcatheter (stryker) using the introducer provided.The wire would not torque in the patient¿s vein.It was taken out and there is an unraveling at the tip of the wire approximately 1.5cm from the distal end.The wire was removed from the patient without any additional intervention, there was no fragment in the patient.There was no harm to the patient but there is the risk that the wire could have completely fractured and embolized in the patient¿s body.It was reported that force was not applied during the handling of the wire; the cause of how it became unraveled is not known.A different wire was used with the same concomitant microcatheter and the procedure was completed.There was no report of any patient adverse event or complication.The patient was discharged and is reported to be doing fine.Additional information provided indicated that the agility guidewire was inspected prior to use and was observed to be normal and intact.There was no packaging or labeling issue.The inner pouch was securely sealed and there was no evidence of contamination.The reported device issue delayed the procedure by an additional 10 minutes.Additional information received on 09 february 2021 indicated that the agility guidewire did unraveled while inside the patient.The wire was not removed from the dispenser by the distal floppy end.There was no observed damage or kinked on the guidewire prior to insertion into the patient; it was not reshaped by the physician.The issue reported was during the first use, the guidewire was not used to treat another lesion prior to this event.The issue occurred at the beginning of the procedure.The physician was attempting to use the guidewire and it would not torque.The guidewire tip was visible on fluoroscopy throughout the procedure.There was difficulty tracking the guidewire through the vessel but no resistance / friction between the guidewire and the microcatheter.The additional information also indicated that the guide wire was not advanced through the struts of an existing stent, it was not torqued against resistance, and there was continuous flush maintained through the microcatheter.Updated sections: g.3, g.6.H.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 03 march 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
AGILITY .014 205CM SOFT
Common Device Name
WIRE, GUIDE, CATHETER, NEUROVASCULAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11286609
Report Number3008114965-2021-00062
Device Sequence Number17200739
Product Code MOF
UDI-Device Identifier10886704029069
UDI-Public10886704029069
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K001033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number614-482
Device Catalogue Number614482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer02/09/2021
03/03/2021
03/24/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date02/09/2021
03/03/2021
03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F 10CM SHEATH (TERUMO); 6F ENVOY GUIDING CATHETER (CERENOVUS); EXCELSIOR XT-27 MICROCATHETER (STRYKER); MOD-CBL CATHETER